MAUDE Adverse Event Report: ARTHREX, INC. DRIVER, CANNULATED HEX, LONG, 3.5MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. DRIVER, CANNULATED HEX, LONG, 3.5MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DRIVER, CANNULATED HEX, LONG, 3.5MM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a distal calc slide procedure the surgeon was using the ar-8946-08 driver to insert the screw.Upon insertion, the driver tip broke off in head of the screw.The driver tip was fully removed from the screw head, and the case was completed by using a back up driver.
 
Additional Manufacturer Narrative
Complaint confirmed, a piece of the drive feature broke off.The fragment was not returned.The feature could not be measured due tot he damage and deformation present.The device met material specifications.The cause of the even is undetermined, however likely cause include overtorquing the device, shallow driver engagement depth; prying/leveraging the device during use.

Brand Name
DRIVER, CANNULATED HEX, LONG, 3.5MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11761542
Report Number1220246-2021-03005
Device Sequence Number19837472
Product Code LXH
UDI-Device Identifier00888867201781
UDI-Public00888867201781
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER, CANNULATED HEX, LONG, 3.5MM
Device Catalogue NumberAR-8946-08
Device Lot Number021529
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date05/10/2021
Patient Sequence Number1